Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 26, 2009, 4:52 AM CST. It took effect at Feb 27, 2009, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 4:52 AM CST (10:52 UTC)
- In effect from
- Feb 27, 2009, 12:00 AM CST
- Expired
- Feb 27, 2009, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
646 WHUS73 KGRB 261052 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 452 AM CST THU FEB 26 2009 ...NORTHEAST WINDS TO INCREASE THIS AFTERNOON... .NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...AND TO 30 KTS THIS EVENING. NORTH GALES TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING...WITH GUSTS AROUND 40 KNOTS. LMZ541>543-262200- /O.EXT.KGRB.SC.Y.0014.090226T2100Z-090227T0600Z/ /O.NEW.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 452 AM CST THU FEB 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. A LATE WINTER STORM IS DEVELOPING OVER THE SOUTHERN PLAINS AND MOVING TO SOUTHERN IOWA BY THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KTS DURING THE AFTERNOON...AND WILL LIKELY REACH GALE FORCE TO 35 KTS LATE TONIGHT INTO FRIDAY MORNING. GUSTS TO 40 KNOTS ARE POSSIBLE. WINDS WILL SUBSIDE SOME FRIDAY AFTERNOON BUT SHOULD STILL RANGE FROM 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CRAVEN
4 follow-up statements
293 WHUS73 KGRB 262156 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CST THU FEB 26 2009 ...NORTHEAST WINDS WILL INCREASE TO GALE FORCE BY MIDNIGHT... .NORTHEAST WINDS TO 30 KTS THROUGH THE EVENING WILL INCREASE TO 35 KTS GALES BY MIDNIGHT AND BECOME NORTH. LMZ541>543-270600- /O.CON.KGRB.SC.Y.0014.000000T0000Z-090227T0600Z/ /O.CON.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/ /O.NEW.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 356 PM CST THU FEB 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST... ...GALE WARNING IN EFFECT FROM MIDNIGHT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT...WHICH WILL BE UPGRADED TO A GALE WARNING TO LAST UNTIL NOON FRIDAY. NORTHEAST WINDS TO 30 KTS WILL PERSIST THROUGH THE EVENING...AND THEN BECOME MORE NORTHERLY TO 35 KTS GALES BY MIDNIGHT. A LATE WINTER STORM OVER EASTERN IOWA WILL MOVE TO NORTHERN ILLINOIS THIS EVENING...AND ACROSS SOUTHERN LOWER MICHIGAN TONIGHT. GALE WARNING WILL BE IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON FRIDAY FOR NORTH WINDS TO 35 KTS. WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON...BUT STILL BE IN THE SMALL CRAFT ADVISORY RANGE OF 20 TO 30 KTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
265 WHUS73 KGRB 270305 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CST THU FEB 26 2009 ...NORTHEAST WINDS WILL INCREASE TO GALE FORCE BY MIDNIGHT... .NORTHEAST WINDS TO 30 KTS THROUGH THE EVENING WILL INCREASE TO 35 KTS GALES BY MIDNIGHT AND BECOME NORTH. LMZ541>543-271115- /O.CON.KGRB.SC.Y.0014.000000T0000Z-090227T0600Z/ /O.CON.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/ /O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 905 PM CST THU FEB 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST FRIDAY. A LATE WINTER STORM WILL MOVE TO NORTHERN ILLINOIS THIS EVENING... AND ACROSS SOUTHERN LOWER MICHIGAN TONIGHT. GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON FRIDAY FOR NORTH WINDS TO 35 KTS. WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON...BUT STILL BE IN THE SMALL CRAFT ADVISORY RANGE OF 20 TO 30 KTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
088 WHUS73 KGRB 271012 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CST FRI FEB 27 2009 ...NORTH GALES TO DIMINISH DURING THE AFTERNOON... .LOW PRESSURE TO CONTINUE TO MOVE EAST OF THE AREA THIS MORNING WITH HIGH PRESSURE BUILDING IN OVER THE AREA THIS AFTERNOON. LMZ541>543-271815- /O.CON.KGRB.GL.W.0002.000000T0000Z-090227T1800Z/ /O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 412 AM CST FRI FEB 27 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. NORTH GALES TO 35 KTS WILL DECREASE TO 15 TO 25 KTS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
108 WHUS73 KGRB 271540 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 AM CST FRI FEB 27 2009 ...NORTH GALES TO DIMINISH DURING THE AFTERNOON... .LOW PRESSURE TO CONTINUE TO MOVE EAST OF THE AREA THIS MORNING WITH HIGH PRESSURE BUILDING IN OVER THE AREA THIS AFTERNOON. LMZ541>543-272345- /O.CON.KGRB.GL.W.0002.000000T0000Z-090227T1800Z/ /O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 940 AM CST FRI FEB 27 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH GALES TO 35 KTS WILL DECREASE TO 15 TO 25 KTS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 26, 4:16 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 26, 4:16 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CST THU FEB 26 2009 .SHORT TERM... RADIATION WITH THIN HIGH CLOUDS OVER ALL BUT EXTREME NORTH HAS ALLOWED TEMPERATURES TO DROP INTO THE TEENS AND LOWER 20S MOST LOCATIONS. AS CLOUDS SPREAD IN QUICKLY THIS SHOULD KEEP DIURNAL RISE DAMPENED WHICH WILL KEEP READINGS FROM GETTING MUCH ABOVE FREEZING BEFORE PRECIPITATION STARTS. IMPRESSIVE WARHEAD COMMA IN DAKOTAS IN THE PLAINS. THUNDERSTORMS IN NE/SD PRODUCED UP TO 3 INCHES OF SLEET ALREADY. CONVECTION COULD GET INTO EAST CENTRAL WI...BUT WILL NOT MENTION THUNDER JUST YET. GFS HAS LOOK OF CONVECTIVE FEEDBACK AND NOT SURE HOW FAR NORTHEAST ELEVATED CAPE WILL GET. LOOKS LIKE EARLY AFTERNOON WEST AND MID TO LATE AFTERNOON EAST FOR START TIME OF PRECIPITATION. LATEST GUIDANCE DOES HAVE WARM LAYER OF ROUGHLY +1 TO +3 EXTREME SOUTH FOR A TIME THIS AFTERNOON BEFORE THINGS REALLY COLLAPSE AND COOL TOWARD SUNSET. MAY BE FREEZING RAIN SOUTHERN TIER BUT LOOKS MORE LIKE SLEET AND SNOW THERE WITH ALL SNOW NORTH OF A LINE FROM WISCONSIN RAPIDS TO APPLETON TO KEWAUNEE COUNTY. MOST OF AREA SHOULD SEE 6 TO 10 INCHES OF SNOW. EXTREME NORTH CLOSER TO 6 INCHES AND EXTREME SOUTH ALSO AROUND 6 INCHES...MAINLY BECAUSE OF MIXING WITH SLEET WHICH WILL REDUCE SL RATIOS. HEAVIEST SNOW SHOULD BE THROUGH OR SLIGHTLY NORTH OF GREEN BAY PROPER. WINDS KICK UP TONIGHT FROM THE NORTH AS LOW GOES BY INTO MICHIGAN SO BLOWING AND DRIFTING WILL BE A CONCERN MUCH OF THE NIGHT EVEN AS SNOW TAPERS OFF BEFORE MIDNIGHT. .LONG TERM... HIGH PRESSURE BUILDS IN FOR FRIDAY THROUGH SUNDAY WITH COLD READINGS WITH FRESH SNOW COVER. NOTHING MORE THAN NUISANCE SNOW CHANCES IN NORTHWEST FLOW AND SOME LAKE EFFECT GETTING INTO THE FAR NORTHWEST. NEXT DECENT CHANCE OF SNOW MONDAY NIGHT AS PIECE OF ENERGY BREAKS OFF WEST COAST TROUGH AND BRINGS WEAK FEATURE IN WNW FLOW TO WI. && .AVIATION... THINGS SHOULD GO DOWN HILL FAST THIS AFTERNOON WITH LIFR MOST AREAS WITH SNOW. CERTAINLY COULD SEE 100 FOOT AND <1/4 MILE IN HEAVY SNOW...ESPECIALLY GRB LATE AFTERNOON EARLY EVENING. LOOKS LIKE THREAT FOR SLEET WILL STAY SOUTH OF TAFS. WINDS WILL PICK UP TONIGHT WITH PLENTY OF BLOWING AND DRIFTING SNOW...ESPECIALLY GRB WITH NORTHEAST FLOW FUNNELING OFF THE BAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST FRIDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && CRAVEN
Hazardous weather outlook, Feb 25, 4:03 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CST WED FEB 25 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 403 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WINTER STORM WILL BRING A SIGNIFICANT SNOWFALL TO CENTRAL... NORTHEAST AND EAST CENTRAL WISCONSIN ON THURSDAY AFTERNOON AND THURSDAY NIGHT. A WINTER STORM WARNING IS NOW IN EFFECT FOR THE ENTIRE AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THERE STILL REMAINS SOME UNCERTAINTY ON THE EXACT STORM TRACK AND HOW MUCH WARM AIR WILL WRAP INTO NORTHEAST WISCONSIN WHICH COULD AFFECT THE PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR UPDATED WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION ON THIS SIGNIFICANT WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-262215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 403 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY CONDITION HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. GALE FORCE GUSTS ARE POSSIBLE THURSDAY NIGHT. BERSCH/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:56 PM CST | Small Craft Advisory | GRB | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.